MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSPHERE 10 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSPHERE 10 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CSP10030030
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/23/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Three attempts to obtain additional information were unsuccessful.No additional information could be obtained.Conclusion: the micrusphere was returned for analysis.The unidentified detachment control box (dcb), connecting cable and microcatheter was not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The detachment fiber was intact, undamaged, and did not receive heat and melt.The device positioning unit (dpu) failed electrical testing with resistance at 0.0 ohms (range 48.5/56.0)and the lab sample enpower dcb and cable systems ready green light failed to.No manufacturing defects were found.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The complaint of the coils non-detachment was confirmed.While the root cause of the coils non-detachment could not be determined, the evidence as received highly suggests the most likely contributing factor to the coils non-detachment may have been due to a fracture of the solder joint connection inside the resistive heating coil or from wiring damage.The circumstances of how and when the wiring damage occurred cannot be determined as all microcoil systems are tested prior to final packaging.In addition, without the identification or the return of the complete detachment system and the microcatheter used in the procedure, it cannot be determined if these components contributed to the complaint event.There was no evidence to suggest the event was related to a manufacturing issue; therefore, no corrective actions will be taken at this time.This is an initial/final mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during coil embolization, the micrusphere (csp10030030/ c38744) could not be detached.They withdrew the coil and used a new coil to complete the procedure.There was no report of patient injury.Multiple attempts to obtain additional information were unsuccessful.
 
Additional Manufacturer Narrative
There is no new information to report at this time.The report is being submitted to correct the sequential numbering of the follow-up reports per fda's request.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
Additional information was received on 10/20/1016: the same enpower detachment control box and connecting cable were used to complete the procedure.A pre-deployment electrical check had been performed.A low battery light or a fault like was not seen.The green system ready light illuminated, but during the detachment cycle, the detachment light did not illuminate and the audible signal did not beep.All connections appeared to fit properly without application of excessive force.The entire coil was removed without need for additional intervention.There was no resistance between the coil and microcatheter and the same microcatheter was used to complete the procedure.When the coil was removed, it did not appear damaged (i.E.Stretched, kinked, separated, prematurely detached).There was no report of a clinically significant delay in the procedure.No further information could be obtained, including patient age, gender and medical history or intended procedure/target vessel.This new information does not change the mdr reportability, coding or conclusion of the event.

Brand Name
MICRUSPHERE 10 - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
Manufacturer Contact
karen anigbo
821 fox lane
san jose, CA 95131
5088288374
MDR Report Key6031748
Report Number2954740-2016-00242
Device Sequence Number544359
Product Code HCG
UDI-Device Identifier00878528001027
UDI-Public(01)00878528001027(17)200930(10)C38744
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K0022420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue NumberCSP10030030
Device Lot NumberC38744
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2016
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2016
Supplement Date Received by Manufacturer03/24/2025
Initial Report FDA Received Date10/14/2016
Supplement Report FDA Received Date03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown